MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 35MM; PROSTHESI,PATELLOFEMOROTIBIAL, EMICONSTRAINED,CEMENTED,POLYMER/METAL

SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 35MM; PROSTHESI,PATELLOFEMOROTIBIAL, EMICONSTRAINED,CEMENTED,POLYMER/METAL
Model Number 71421035
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/31/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient complaints about pain and instability.X-ray shows loosening patella.Revision surgery will be planned in the near future.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that no clinical information has been provided to perform a thorough medical investigation.Should any additional medical information be provided, this complaint will be re-assessed.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes of this event could include a cement fixation failure or wear.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII OVAL RESURFACING PAT 35MM
Common Device Name
PROSTHESI,PATELLOFEMOROTIBIAL, EMICONSTRAINED,CEMENTED,POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8949421
Report Number1020279-2019-03225
Device Sequence Number14239793
Product Code JWH
UDI-Device Identifier03596010485076
UDI-Public03596010485076
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/02/2025
Device Model Number71421035
Device Catalogue Number71421035
Device Lot Number15LM04308
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;